Advanced Search
MyIDEAS: Login

Implementing Optimal Monetary Policy in New-Keynesian Models with Inertia

Contents:

Author Info

  • Evans George W

    ()
    (University of Oregon and University of St. Andrews)

  • McGough Bruce

    ()
    (Oregon State University)

Abstract

We consider optimal monetary policy in New Keynesian models with inertia due to lagged effects of inflation and output. We characterize the conditions for the unconditionally optimal equilibrium and compare them with those identifying optimality from the timeless perspective. Implementation of optimal policy is considered via construction of suitable interest-rate rules. We characterize the collection of all interest-rate rules consistent with the optimal equilibrium, and we identify among them an expectations-based rule that guarantees uniqueness and stability under learning.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.degruyter.com/view/j/bejm.2010.10.1/bejm.2010.10.1.1763/bejm.2010.10.1.1763.xml?format=INT
Download Restriction: For access to full text, subscription to the journal or payment for the individual article is required.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by De Gruyter in its journal The B.E. Journal of Macroeconomics.

Volume (Year): 10 (2010)
Issue (Month): 1 (March)
Pages: 1-25

as in new window
Handle: RePEc:bpj:bejmac:v:10:y:2010:i:1:n:5

Contact details of provider:
Web page: http://www.degruyter.com

Order Information:
Web: http://www.degruyter.com/view/j/bejm

Related research

Keywords:

Other versions of this item:

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. George Waters, 2011. "Dangers of commitment under rational expectations," Journal of Economics and Finance, Springer, vol. 35(4), pages 371-381, October.
  2. McGough, Bruce & Meng, Qinglai & Xue, Jianpo, 2013. "Expectational stability of sunspot equilibria in non-convex economies," Journal of Economic Dynamics and Control, Elsevier, vol. 37(6), pages 1126-1141.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:bpj:bejmac:v:10:y:2010:i:1:n:5. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Peter Golla).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.